Fatigue common with radiation therapy?


Question from Chris: I will start radiation this Monday - I have completed chemotherapy - and I am really concerned about the fatigue factor. I am the bread winner and I cannot afford to be out of work. I need to be in control of something... even if it is controlling fatigue.
Answers - Tish Knobf Most women who get whole breast radiation over 6 weeks have very mild symptoms. Fatigue is the most common, but generally doesn't start until about week 3 and then persists for a few weeks after radiation. However, women state that this is really a mild fatigue and for most women does not interfere with their ability to continue working.

On Wednesday, January 16, 2008, our Ask-the-Expert Online Conference was called Managing Fatigue During and After Treatment. Diana Dyer, M.S., R.D., Tish Knobf, Ph.D., R.N., F.A.A.N., A.O.C.N., and Lillie Shockney, R.N., B.S., M.A.S. answered your questions about ways to keep up your energy, how nutrition can affect fatigue, and how exercising can help.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top